Wyoming, 2025

High Wind in Wyoming, November 7, 2025

November 7, 2025 · NWS CYS · 3 events in 3 counties and zones

A brief high wind event that occurred primarily in the wind prone regions of southeast Wyoming. Strongest winds were seen in the Arlington/Elk Mountain zone.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A brief high wind event that occurred primarily in the wind prone regions of southeast Wyoming. Strongest winds were seen in the Arlington/Elk Mountain zone.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 7, 4:34 AM MST, 1 hour 11 minutes earlier. Its key messages:

  • Prolonged high winds will be possible today and Saturday. High Wind Warnings are in effect for the wind prone areas of Southeast Wyoming.
Area forecast discussion, Nov 7, 4:34 AM MST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
434 AM MST Fri Nov 7 2025

.KEY MESSAGES...

- Prolonged high winds will be possible today and Saturday. High
  Wind Warnings are in effect for the wind prone areas of
  Southeast Wyoming.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 345 AM MST Fri Nov 7 2025

The winds have stayed elevated in the wind prone areas to include
the Summit with wind gusts between 45 to 55 mph. Another high wind
warning was issued for our wind prone areas and the Summit and
Foothills in between Laramie and Cheyenne. During the day today the
700mb jet will continue its strength producing winds between 50 to
60 knots. Starting at 12z strong subsident flow begins taking effect
over Arlington allowing for those winds to start mixing down to the
surface. By 15z the GFS omega fields show strong subsidence
developing over the Bordeaux area and the Summit. Following the GFS
omega field guidance the start times for the High wind warning
corresponded to the timing of the strong subsident flow. By 06z the
700mb jet decreases below 50 kts over our area, however by 03z the
omega field shows strong rising motion over the wind prones
effectively shutting of the jet from those stronger surface winds.
The rising motion does occur quicker over the Bordeaux and Summit
areas a little quicker so the high wind warning ends at 00z while
Arlington ends at 03z. By this evening a quick moving shortwave is
expected to drop down from Canada and briefly move through the
Intermountain West before entering the Northern Plains.  WHile the
stronger showers are expected to be in Northern Wyoming and in South
Dakota where the strongest area of divergence lies. Some light
showers are expected to move through our area in the overnight
hours. For the Sierra Madre and Snowy mountains a few inches of snow
looks to accumulate in the overnight hours. However, for the lower
elevations especially in the northern counties the showers will
likely start off as rain and quickly transition to snow. For areas
like Goshen county and the Nebraska Panhandle the showers may stay
as rain due to the warmer temperatures from the gusty westerly winds
during the day. By Saturday morning the showers look to dissipate as
the short wave pushes further southeast. Saturday continues to be
breezy as the 700mb jet pushes east and the Intermountain west
transitions to Northwest flow.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 136 PM MST Thu Nov 6 2025

At the start of the long term period, strong winds continue into
Saturday as temperatures take a nose dive, Sunday will see a
reprieve from the winds. So, expect some chilly temps this weekend
as highs only top out in the 40s across the CWA. The 500mb pattern
becomes northwesterly as a shortwave dives south with slim chances
of precipitation as lower levels remain dry based on modeled
soundings. As this shortwave and associated upper level low pushes
off to the east late Saturday into Sunday, upper level winds will
shift slightly and become northerly. This will help maintain the
cooler temperatures this weekend compared to what we've been seeing
as cool Canadian air filters in. The other condition that may be of
some concern, will be the continuation of stronger winds Saturday. A
pinch in the gradient will elicit strong winds at the surface, with
the Nebraska Panhandle seeing the strongest as northerly winds gust
to near 45 mph especially for Alliance, Chadron, and Sydney. If
model trends continue, this may make the need for wind products this
weekend, stay tuned. As mentioned earlier, temperatures tank this
weekend with lows by Sunday morning in the teens and low 20s across
the CWA. What about next week, well, we will see some changes as
weak ridging noses in, resulting in a pretty benign weather pattern
for most of the work week. Precipitation chances will remain nil as
temperatures rebound, with highs soaring back into the upper 50s and
60s.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 433 AM MST Fri Nov 7 2025

Another gusty day with VFR conditions expected through TAF
period. A mid level shortwave will create some overnight showers
however its uncertain if any of the TAF sites will receive any
precipitation due to the layer of dry air near the surface. A
700mb jet will create a low level windshear threat at 2,000ft at
around 40knots. For our Wyoming terminals wind gusts look to
reach between 35 to 40 knots by the afternoon and into the
overnight period. The Nebraska Terminals will have gusts between
25 to 30 knots that will increase to 30 to 40 knots by Saturday
afternoon.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 AM this morning to 5 PM MST this
     afternoon for WYZ106-116-117.
     High Wind Warning until 8 PM MST this evening for WYZ110.
NE...None.

&&

SHORT TERM...MM
LONG TERM...RZ
AVIATION...MM
Hazardous weather outlook, Nov 7, 4:51 AM MST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
451 AM MST Fri Nov 7 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-081200-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
451 AM MST Fri Nov 7 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Prolonged high winds will be possible today and Saturday. High
Wind Warnings are in effect for the wind prone areas. Winds
should drop below high wind criteria by this evening but remain
elevated overnight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Saturday afternoon elevated to high winds are possible for the
Nebraska Panhandle. Winds are expected to die down by midnight for
calmer winds Sunday morning.

.Spotter information statement...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, South Laramie Range

When
November 7, 5:45 AM MST to 3:32 PM MST
Where
South Laramie Range forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The SHERWS UPR sensor (UR535) 2 miles west-northwest of Buford reported a wind gust of 69 mph at 3:25pm on November 7th.

High Wind, North Snowy Range Foothills

When
November 7, 10:42 AM MST to 5:02 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cooper Cove WYDOT sensor (WY24) 7 miles east-southeast of Arlington reported a wind gust of 71 mph at 12:32pm on November 7th.

High Wind, Central Laramie Range and Southwest Platte County

When
November 7, 11:32 AM MST to 3:16 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The Bordeaux WYDOT sensor (KBRX) 9 miles south of Wheatland reported a wind gust of 62 mph at 11:32am on November 7th.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297910, 1297909, 1297908.